Hello everyone. This is my first post here. I'm looking for some insight as far as what is normal when starting a new med. To avoid a terribly long story, I will say that I believe I'm being treated for bipolar 2. I have never experienced this before hence my confusion about the diagnosis. Psychiatrist has me on 150 MG Wellbutrin xl, 10mg Abilify, and 25mg Lamictal. I have been on the Wellbutrin and Abilify for 2 weeks. Just started the Lamictal yesterday. I'm feeling like complete garbage. My first 2 weeks on the combo were okay, just extremely tired. Now this week i am experiencing EVERY side effect in the book and is almost debilitating. Are you really supposed to feel like you are on your deathbed until your body adjusts to the medication? Why were the first 2 weeks okay? Is it because I added the Lamictal? Any experience anyone may have with these medications would be helpful. I should add that I had an awful experience with Zoloft and Celexa. I desperately need to be able to take medication for this as I currently have no quality of life but I want to give up on the medicine
I had just discovered this post, because I decided, for the first time, to Google the regime I am taking for my bipolar II, which is Wellbutrin XL 150mg & Lamotrigine (Lamictal) 50mg, and I just started taking Abilify 5mg. I was wondering if there is any type of group I could join to openly have a conversation about my/our progress and/or issues on these medications???
27 Feb 2022
I recently added Abilify to my regimen for Bipolar 2 along with Lamictal 100 mg daily and Wellbutrin 150 mg daily. The Abilify was added because although I was doing well over the last year or so on that two drugs alone, I recently started having feelings of agitation or bursts of something like temper episodes that were out of the norm for me. I also have Klonopin to take as needed for slow-release anxiety but I don't take it every day. Now having been on this trio, I find that it is an excellent psych cocktail that was decided upon by my very astute and experienced psychiatrist/therapist. After about a month plus, this has been the best mood stabilizer I've been on in years. I still have the occasional manic highs but have not gone dark in a very long time. I truly hope that you find a successful combination as I believe I have. Good luck!
26 Oct 2020
I’m years behind on this post but hoping my post will bring it back to the forefront. Has anyone had positive results in taking these 3 drugs? I’ve struggled with BiPo I for years & have just recently fell victim to the disease. My last memory of normalcy was 4 years ago with this regimen. Any input would be greatly appreciated.
12 Dec 2017
Did you ever get any better? I've been in all 3 of these now for 4 weeks. IM A DEPRESSED MESS. I sleep constantly all day. I have 0% energy, don't want to socialize or do anything. Just wanting to know if this combo got better for you? I'm ready to give up
19 Aug 2017
Hi cmc- No one knows exactly how or why different meds react in a combination. Sometimes you can feel worst before better. You can hold out for another two weeks to see if the side effects lessen and or go away. But if you feel like it is just too debilitating call your doctor about your side effects. I am sorry that you are feeling so bad.
19 Aug 2017
It sounds like you are being treated for a bipolar disorder but that may be because of the nature of your horrible experience with SSRI's and that they are using medications that will not cause a repeat. The Lamictal I can't really say but your doctor does seem to listen to you and has a plan. Always a good sign.